Previous Thread
Next Thread
Print Thread
Stopping Humira - side effects? #280883
08/01/18 01:47 AM
08/01/18 01:47 AM
Joined: Jul 2013
Posts: 10
AZ
G
GDCM Offline OP
Registered Visitor
GDCM  Offline OP
Registered Visitor
G
Joined: Jul 2013
Posts: 10
AZ
I have been on Humira for almost 5 years (part of that time I was also using 25mg MTX injections.) About 2 years ago I stopped taking MTX with Humira due to frequent Bronchitis). Until recently, using Humira was a wonderful option for me. I had few symptoms from injections at the beginning and quickly becomes used to taking Humira (other than the painful injections. I worked wonderfully for me.....until earlier this year. In mid-Feb, I was hospitalized with RSV Pneumonia (RSV virus is usually found only in infants and toddlers); it took me almost 3 months to recover. In early June, I was hospitalized while on vacation out of state after coming down with a 102 fever, chills, sinus & chest infection. Labs showed I had the Corona Virus; I was in the hospital for 4 days. I saw my Rheumatologist as soon as I was released from the hospital and flew home. My Rheum told me that Humira (or biologics) “was doing more harm than good” and that I was to stop biologics for at least 3 months and may stay off for much longer if I can remain in remission. After my Feb hospitalization, I was told to remain off Humira to recover from my Pneumonia; it was 2 days after my return to Humira injection that I became ill and was hospitalized.

My doctor said that we will wait and see how things go; and look at other options besides Biologics if my joints or eyes (Uveitis) begin to flare. My question for this group is that at the 2 month point after being off Humira again, I am experiencing extreme fatigue and body aches..primarily in the joints. I am not having a flare (red, swollen, severe pain in my hands or feet which are my typical areas of flares. My eyes are doing fine so far as well.). I’m unable to determine if this is just normal for being off biologics for 2 months, since the last time I was recovering from Pnuemonia and had not reached feeling “normal” at that points...so assumed all fatigue, etc was due to being ill and recovering from Pnuemonia. Has anyone been off biologics for 2 or more months? Is fatigue and body/joint aches a common side effect, while not experiencing a true flare of PsA?

Thanks for any input!

Last edited by GDCM; 08/01/18 01:51 AM. Reason: Wrong signature info included.

63 yr old female - HLAB27+; PsA & Uveitis (bilateral feet/hands, both eyes); symptoms became severe at age 55.
Dx: @ 35 yrs old - symptoms easily treated with Prednisone; long remission periods, until the last 8 yrs.
Rx: 1st on MTX pills then injections (25mg)-also with Humira; stopped 2 yrs ago to limit frequent infections; 2nd-tried Remicade (stopped after 1 dose-due to reaction & infection); 3rd-tried Humira for 5 years, recently stopped after 2 hospitalizations in 3 months.
Re: Stopping Humira - side effects? [Re: GDCM] #280999
08/11/18 12:51 AM
08/11/18 12:51 AM
Joined: Jun 2012
Posts: 512
Los Angeles, CA
RAHMBA Offline
Registered Visitor
RAHMBA  Offline
Registered Visitor
Joined: Jun 2012
Posts: 512
Los Angeles, CA
I can say that those symptoms are familiar to me living with AS.

"extreme fatigue and body aches..primarily in the joints. I am not having a flare (red, swollen, severe pain in my hands or feet which are my typical areas of flares. My eyes are doing fine so far as well.)."

I've had extreme fatigue. I've definitely had body aches. I don't have those issues with my hands or feet. my eyes are fine at the moment.

Hope that helps,
Rich


AS, U C, Iritis, migraines. HLA-B27neg. Yoga (instructor) & spin. No meds at this time. Dx 1989. SAA member/donor since 1993. All my posts are personal opinion/feelings and do not represent the SAA. Help find a cure & support others by donating to the SAA.

Powered by UBB.threads™ PHP Forum Software 7.6.1.1